MAUDE Adverse Event Report: NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITORING SYSTEM

NOVA BIOMEDICAL CORPORATION NOVA MAX PLUS BLOOD GLUCOSE MONITORING SYSTEM
Model Number 43435
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 06/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant stated no treatment was provided at the emergency room.He was instructed to contact the manufacturer (nova biomedical).During the call to customer support, it was revealed that the consumer did not perform a control solution test for integrity before use their initial test strips as instructed in our directions for use.Nova max test strip insert- quality control checking the system control solution test: the nova max control solution is used as a quality control check to make sure that your blood glucose monitor and the nova max glucose test strips are working correctly.Do a control solution test: each time you open a new vial of test strips.Storage and handling.Keep the nova max glucose test strips vial tightly closed when not in use.Test strips should be stored only in the original vial.The nova max plus blood glucose monitor and test strips are expected to be returned for evaluation.
 
Event or Problem Description
Complainant reports that he took himself to the hospital er because he was concerned with high blood glucose readings.
 
Additional Manufacturer Narrative
The alleged deficiency could not be confirmed.The reported results were found in the memory of the returned device.Failure analysis of the returned product revealed that the nova max plus glucose monitoring device performed within specification.The complainant did not return blood glucose test strips from the lot in question.Qa retain glucose test strips from the same lot (1020917321) were utilized during the investigation.Visual as well as chemical evaluation (by testing with control solution) was not able to replicate the alleged issue as the performance testing revealed the strips to perform within specification as well.The dhr was complete and contained all relevant data indicating the product put into finished goods met all specifications.Nova biomedical will continue to monitor for recurrence as part of our post market surveillance program.

Brand Name
NOVA MAX PLUS BLOOD GLUCOSE MONITORING SYSTEM
Common Device Name
BLOOD GLUCOSE MONITOR
Manufacturer (Section D)
NOVA BIOMEDICAL CORPORATION
200 prospect st
waltham MA 02454
MDR Report Key8708623
Report Number3004193489-2019-00004
Device Sequence Number2387183
Product Code NBW
UDI-Device Identifier00385480434355
UDI-Public00385480434355
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K09154
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date11/17/2019
Device Model Number43435
Device Lot Number1020917321
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/24/2019
Initial Date Received by Manufacturer 06/12/2019
Supplement Date Received by Manufacturer06/12/2019
Initial Report FDA Received Date06/18/2019
Supplement Report FDA Received Date06/27/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;